Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 86, NWS Nashville, TN

August 14, 2025Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 14, 2025, 6:46 PM CDT for Wayne County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2025, 6:46 PM CDT (23:46 UTC)
Expired
Aug 14, 2025, 8:45 PM CDT
In force
119 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Wayne County, TN

The radar

The Nashville radar (KOHX), 158 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

106 
WGUS54 KOHX 142346
FFWOHX
TNC181-150145-
/O.NEW.KOHX.FF.W.0086.250814T2346Z-250815T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
646 PM CDT Thu Aug 14 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Central Wayne County in middle Tennessee...

* Until 845 PM CDT.

* At 646 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Waynesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3522 8777 3523 8793 3533 8794 3536 8787
      3534 8778

FLASH FLOOD...RADAR INDICATED

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:17 PM CDT, 29 minutes earlier. Its key messages:

  • Updated at 610 PM CDT Thu Aug 14 2025
  • Evening storms will continue to wane. No severe weather is expected.
  • Heat returns tomorrow, with high temperatures in the mid to upper 90s. Heat indices rise into the low triple digits west of the Cumberland Plateau.
Area forecast discussion, Aug 14, 6:17 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
617 PM CDT Thu Aug 14 2025

...New UPDATE, AVIATION...

.KEY MESSAGES...
Updated at 610 PM CDT Thu Aug 14 2025

- Evening storms will continue to wane. No severe weather is
  expected.

- Heat returns tomorrow, with high temperatures in the mid to
  upper 90s. Heat indices rise into the low triple digits west of
  the Cumberland Plateau.

&&

.UPDATE...
Issued at 610 PM CDT Thu Aug 14 2025

We've still got a couple of these outflow-driven storms ongoing
across Middle TN at update time. They aren't causing any real
issues as we have started to lose the heating of the day and lapse
rates are garbage. Bigger issue will be fog tonight. Guidance is
suggest more widespread coverage and some could be dense. An
advisory may become necessary before midnight. Use caution during
the morning commute.

&&

.SHORT TERM...
(Rest of today through Friday)
Issued at 1103 AM CDT Thu Aug 14 2025

After some areas of fog this morning, the sun has come out with Cu
developing along the plateau. There have been some isolated showers
so far. Expect more scattered storms to develop as the morning and
early afternoon hours progress with a shortwave moving across the
area. Precipitable water values are not as high today with values
around 1.7-1.9" but rainfall will still be heavy with the storms
that develop. With less coverage today and slightly lower
atmospheric moisture, I think the flash flood threat is a little
lower today compared to the last couple of days. Still, some
localized flash flooding can not be completely ruled out.

There is a high chance that areas of fog develop again overnight
with a medium chance of areas of dense fog. We will have to keep
an eye out for the need of a Dense Fog Advisory tonight.

On Friday, the pattern will be transitioning from the active few
days we've had this week to a upper high-dominated pattern. The high
will start to gain strength on Friday but there will still be a
low chance of some isolated to scattered storms. Some highs in
the Nashville metro and west of I-65 will reach the mid 90s.

&&

.LONG TERM...
(Friday Night through next Thursday)
Issued at 1103 AM CDT Thu Aug 14 2025

The upper high will be centered over Arkansas and Missouri over the
weekend with our high temperatures climbing into the mid to possibly
upper 90s by Sunday. The subsidence will keep rain and storm chances
minimal. NBM operational guidance shows upper 90s to around 100
degrees for areas west of the plateau Monday and Tuesday but that
is around the 75th percentile of ensemble members so I'm not
ready to completely bite. As far as excessive heat concerns, it
will be hot, no doubt, but dew points will not be extreme with
values in the upper 60s to lower 70s during the afternoon. This
will equate to afternoon heat indices in the upper 90s to less
than 105. Looking out in the far future, once we get past
Wednesday it looks like some slightly cooler air will arrive
towards the end of the week as the high breaks down and is pushed
westward.

&&

.AVIATION...
(00Z TAFS)
Issued at 610 PM CDT Thu Aug 14 2025

Storms have started to wane for the evening, so should not be
impacting terminals. CSV could be the only exception for the next
hour, any cat changes will be very brief. Bigger issue will be
reductions in cats due to fog tonight. Medium to high chances of
IFR to VLIFR at all terminals except BNA after 05Z tonight. VFR
should return by 13-14Z Friday. Winds will be light and vrb.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      74  95  74  97 /  20  20   0   0
Clarksville    72  94  73  96 /  10  10   0   0
Crossville     67  86  67  88 /  30  20   0  10
Columbia       72  93  71  96 /  30  20   0  10
Cookeville     70  88  69  90 /  20  20   0  10
Jamestown      68  88  67  90 /  10  20   0  10
Lawrenceburg   71  92  70  94 /  30  30   0  10
Murfreesboro   72  94  71  96 /  20  20   0  10
Waverly        71  93  71  96 /  10  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE.......Unger
SHORT TERM...Reagan
LONG TERM....Reagan
AVIATION.....Unger

In the hours before

Special weather statement, Aug 14, 6:37 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
637 PM CDT Thu Aug 14 2025

TNZ093-150000-
Wayne TN-
637 PM CDT Thu Aug 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAYNE COUNTY
THROUGH 700 PM CDT...

At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Waynesboro. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waynesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3531 8775 3521 8784 3523 8798 3534 8797
      3539 8788
TIME...MOT...LOC 2336Z 124DEG 1KT 3530 8787

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

40/Sizemore

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 6:37 PM CDTSpecial Weather StatementOHXWayne23 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.